MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION MAVERICK; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION MAVERICK; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number 7590
Medical Device Problem Codes Break (1069); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/11/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that shaft break occurred.Upon unpacking of a 2.50mm x 20mm maverick balloon catheter, it was noted that the shaft was damaged and broken.The procedure was completed with another of the same device.No patient complications were reported and patient was stable.
 
Additional Manufacturer Narrative
(b)(6).
 
Event or Problem Description
It was reported that shaft break occurred.Upon unpacking of a 2.50mm x 20mm maverick balloon catheter, it was noted that the shaft was damaged and broken.The procedure was completed with another of the same device.No patient complications were reported, and patient was stable.It was further reported that rapid exchange part of the balloon was found to be fractured after being unpacked.
 
Additional Manufacturer Narrative
B5 - describe event or problem: updated to include new information obtained.H6 device code changed from "break" to "material split, cut or torn".E1: initial reporter phone: (b)(6).E1: initial reporter facility name: (b)(6) university.
 
Additional Manufacturer Narrative
H6: device codes: corrected from "material split, cut or torn" to "break".B5: describe event or problem: updated to include new information obtained.E1: initial reporter phone: (b)(6).E1: initial reporter facility name: (b)(6) hospital.Device evaluated by mfr: returned product consisted of a maverick 2mr balloon catheter.Visual inspection revealed no damage or irregularity.The device was returned with a stylet and balloon protector in place which were both removed without issue or irregularity.Microscopic inspection revealed no damage or irregularity.There is no sign of fluid to the device and the balloon was tightly folded.Media inspection depicts a portion of the device within and out of its shipping hoop; however, due to visibility it is unclear if the visible portion is a separation or a portion of the device with the shipping mandrel visible.Therefore, the media provided is found to be inconclusive.
 
Event or Problem Description

Brand Name
MAVERICK
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
pmt 741 persiaran cassia selat
bandarcassia, pulau pinan 14110
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key19137760
Report Number2124215-2024-22038
Device Sequence Number8501621
Product Code LOX
UDI-Device Identifier08714729370185
UDI-Public08714729370185
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P860019
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/06/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number7590
Device Catalogue Number7590
Device Lot Number0032713421
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/29/2024
Supplement Date Received by Manufacturer04/18/2024
05/31/2024
Initial Report FDA Received Date04/18/2024
Supplement Report FDA Received Date05/03/2024
06/06/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/25/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age68 YR
Patient SexFemale
Patient Weight55 KG